Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
roboricky

Regimen For A Year And A Half, Painfully Dry Skin

Recommended Posts

I've been on the regimen for a year and a half now (or more), and my skin just seems to be getting more and more dry. My face always looks red, cracked, and irritated. I can't even go out right now because of how bad it is. It's also extremely painful. Simply put, it's bad. Worse than you can imagine. I can't even wash my face. It makes it 100x worse. For the past few months, I've tried using jojoba oil, pure glycerin, dimethicone, sunflower oil, vaseline, you name it. None of it, not even when it's all combined PLUS a moisturizer, can make my skin moisturized. The result is my face being an oil-slicked, red, irritated, cracked mess, flaky mess.

Products I use:

Either sunflower oil, jojoba oil, or glycerin to "wash" my face.

Dan's BP - two pumps in the morning, two pumps at night.

Clindamycin topical - pea sized amount on my forehead, cheeks, and nose.

Paula's choice BHA redness control - used at night in a small amount around my nose and the middle of my forehead, the areas I break out the most.

4% niacinamide gel - used in the morning in a pea sized amount around my nose and middle of my forehead

Goldbond Fragrance Free Moisturizer with Aloe along with any combination of: sunflower oil, jojoba oil, glycerin, dimethicone, or vaseline. Depends on if I'm going out that day or not.

The worst part is, I'm STILL not 100% clear from the regimen. I still breakout in cysts ever 2-4 months that leave really bad scars. My dryness isn't a result of using BHA or niacinamide either, as I use them only in small areas on my face -- areas which, incidentally, are not even the driest parts. The driest parts are my cheeks, chin, and temples.

What should I do? Is this normal for everyone? Is this just a consequence of using the regimen? I don't want to permanently damage my skin. I'm very much against oral antibiotics, but I don't really see any other option than to reduce my BP usage to a normal, dime sized amount and hop on the antibiotic bandwagon. I need some help here, guys.

Share this post


Link to post
Share on other sites

JMO, but I think you may be using too many products. Using multiple medicated skin products can be very harsh and irritating and cause more harm than good. With treating acne, less is more. I'd try paring down to one acne treatment (if you're doing the Regimen, I'd choose the BP). Have you tried the Regimen moisturizer? It's great stuff! Very hydrating and with licorice root extract that is very calming and soothing, helps with redness.

Extreme dryness and redness for a year is definitely not normal. Try eliminating some of your products and see if this helps. Once your skin calms down, slowly try reintroducing them. If the redness starts to return, you'll know it's the extra products doing it.

Worse comes to worst, stop doing the Regimen and focus on getting your skin back in balance, but depending on how much time goes by, this may mean starting all over.

Hope your skin feels better soon! :)

Share this post


Link to post
Share on other sites

I know what it's like. I've been precisely following the regimen since 2013, and my skin is still extremely dry. I haven't found the perfect moisturizer. The holy-grail moisturizer that was recommended on this site years ago was discontinued. Apparently it was the best moisturizer out there and totally eliminated dryness.

My recent recommendation was that people who suffer from extreme dryness & flakiness use AHA, but I changed my mind. We shouldn't have to rely on skin-degrading acid in order for our skin to be supple. Give Eucerin a call and urge them to reinstate their discontinued moisturizer, Eucerin Skin Renewal.

Edited by Control Panel

Share this post


Link to post
Share on other sites

De lovely is correct. That is not normal. Irritated skin is most likely dehydrated skin so you should take time off from the regimen completely until your skin gets back to normal. I know first hand how distressing this can be but in the long run, your skin will thank you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×